Heavy Snow, Manitowoc
- When
- March 4, 9:00 PM CST to March 5, 3:00 AM CST
- Where
- Manitowoc forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
An area of lake effect snow drifted into extreme northeast Manitowoc county during the late evening hours of the 4th and continued for about 6 hours. Snowfall totals ranged from as much as 6 inches in this area to less than two inches just a few miles to the west.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
An area of lake effect snow drifted into extreme northeast Manitowoc county during the late evening hours of the 4th and continued for about 6 hours. Snowfall totals ranged from as much as 6 inches in this area to less than two inches just a few miles to the west. Six inches of snow fell 2 miles northeast of Two Rivers and 5.5 inches of snow fell at the wastewater treatment plant in Two Rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 4, 9:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CST TUE MAR 4 2003 HAVE SENT OUT ZN UPDATE TO DIMINISH SNOW THREAT ACROSS SRN SECTIONS OF THE FCST AREA OVRNGT. RADAR TREND THRU THE EVENING HAS PLACED NRN EDGE OF ACCUMULATING SNOWS JUST SOUTH OF A LINE FROM OSH-MTW. STRONGEST RETURNS ON RADAR AT 0245Z WERE ALREADY OVR SE WI AND GETTING READY TO PULL INTO LK MI. THERE MAY STILL BE A LTL BIT OF LGT SNOW FOR OSH AND MTW BUT ANTICIPATE LTL IF ANY ACCUMULATION. 00Z ETA OUTPUT STILL SHOWS SOME N-NE WNDS FROM 925 MB DOWN TO THE SFC OVRNGT SO CANNOT COMPLETELY RULE OUT ANY LGT LK EFFECT SNOWS/FLURRIES ALONG THE LK MI SHORELINE. TEMPS APR FINE FOR NOW. .GRB...NONE. KALLAS WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CST TUE MAR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING ACCUMULATING SNOW TO EAST CENTRAL WISCONSIN TODAY INTO THIS EVENING. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED SOUTHEAST OF A LINE FROM WAUTOMA TO ALGOMA...WITH LESSER AMOUNTS EXPECTED FARTHER NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO ARRIVE THIS WEEKEND. BELOW ZERO TEMPERATURES AND BITTER COLD WIND CHILL TEMPERATURES ARE POSSIBLE ACROSS PARTS OF THE FORECAST AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN EAST CENTRAL WISCONSIN MAY BE NEEDED FOR SNOWFALL MEASUREMENTS THIS AFTERNOON AND EVENING. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344729.